Doctors Lounge - Fertility Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Male Sexual Disorders
Question: Priapism after it happens
|Rowson - Sun Nov 25, 2007 10:11 am|
1. Age - 21
2. Sex - Male
3. Past diagnoses - Nothing yet I have yet to go to a urologist
4. Past surgeries - None
5. Family history - Long list of mental illness
6. Current Medications - None, but at the time I was on Cymbalta 40mg/day and Limictal 200mg/day
Hello, my name is D.J. I'm a 21 year old male. I was recently taking the medican Trazodone as a sleep aid. I was told to take 50mg the first night 100mg the next night if 50 didn't work and 150mg the next day if it didn't help. I did that like the doctor told me to. I found that 150mg was working great. Less than a week into the treatment, I awoke with a erection I didn't think anything of it because I just woke up. After about an hour I relized that when I stood up or was walking around it was very painful. I called my mother and ask what I should do and she said to go to the ER. While I was in the ER they ask how long I had it for, well I'm still unsure how long I had it, I fell asleep with an erection at 1 AM was told by my ex that when she left for school I had one and I didn't wake up untill 11 AM. I went to the ER at 3:30 PM 4 hours after I had the erection that I knew about for sure. This all happend back in October around the 22nd or 23rd. I don't have erections like I used to on average it used to be 3 to 4 times a day and now when or if i get one it's not as hard or long lasting . I sometimes wake up to an errection but not every day (right after I am fully awake it subsides). I have also tried masterbaiting since then, the first time it took a very long time to get an erection and even longer to ejaculate, after I had finished I noticed my erection had not subsided, It stayed fully erect for almost 20 min and after slowy subsided after 20 more min. The 2nd time was the same way, but it didn't take as long to subside only 20 min this time. Since then I have stoped taking all medication because of the fear of side effects. On top of that the family doctor didn't want to give me viagra or anything like it because he thinks that I may be sensitive to them. Also, I smoke Cannabis and cigarettes daily and have for the past 4 to 5 years and have never had any problems like this.
The questions I have are:
1. When I get an apointment with a urologist what kind of test can I expect to be given. (I have a very bad anixity problem)
2. If I am sensitive to Viagra and pills like it, is there anything else I could try?
3. Is the slow draining of the blood from the penis somthing to be worried about?
4. Could the erection I had at 1 AM really lasted untill I went to the ER?
|Dr. Chan Lowe - Tue Nov 27, 2007 2:16 am|
Priapism (prolonged erection) is a known side effect of trazodone. It may be that you had the initial problem because of the trazodone.
The concern with priapisms is that the spongy tissue in the penis that engorges with blood to create the erect can become damaged if pressure is maintained for too long. This can lead to difficulty with erections, etc.
Seeing the urologist is a good idea. I am not familiar with the types of tests that will be needed to help determine what the cause of your symptoms are. I would recommend that you avoid using viagra or other medication until being evaluated by the urologist. These medications may not help or may be contraindicated depending on the cause of your difficulties.
The urologist will be able to go over everything and recommend any treatments if needed. It may be that your symptoms will resolve over time without treatment.
Unfortunately, it is not really possible to determine how long your initial erection lasted. Erections lasting more than four hours are concerning for the possibility of penile damage so seeing a urologist is important.
|Rowson - Tue Nov 27, 2007 3:33 pm|
Thanks for the response and I will get an apointment asap.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.